MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312372
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed to the patient due to an infection.Three devices explanted.No additional information available.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed to the patient due to an infection.The associated acetabular cup, tandem unipolar and cobalt chrome high offset stem were not returned for evaluation.Therefore, no product analysis could be performed.After repeated requests, smith and nephew has been unable to obtain device details.As device details were not made available, a device history record and sterilization documentation review cannot be completed.Also, a complaint history review could not be performed with any accuracy due to lack of batch information.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Without the return of the actual products involved and no lab results, our investigation of this report is inconclusive.It should be noted that a bhr cup being used with a tandem unipolar head is considered off label per our product development engineer.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.

Brand Name
CPCS COCR PRIM HO 12/14 SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8601009
Report Number1020279-2019-01875
Device Sequence Number2193469
Product Code JDI
UDI-Device Identifier03596010462152
UDI-Public03596010462152
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71312372
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;